1410
vSlide preview
Erythema multiforme
Skin, Upper Extremity
Haematoxylin & Eosin (H&E)
25 years
male
Bilateral erythematous maculae located on palms, back of the hands and forearms. Some with central blisters. Patient is currently under therapy with antibiotics (amoxicillin/clavulanic acid).
Preserved Stratum corneum. Parts of the epidermis with apoptotic keratinocytes at the dermo-epidermal junction, other parts with full thickness necrosis of the epidermis. Vacuolar degeneration of the basal cell layer with subepidermal split formation. Sparse superficial perivascular lymphocytic inflammation.
Erythema multiforme and toxic epidermal necrolysis can not be distinguished by morphology alone. Further clinical information (for example extension of the skin lesions) is required.
Maya F├╝nfschilling, University of Basel
http://pathorama.ch/vSlides/Erythema_multiforme-1410.html
If you have activated javascript you can use a much better version of vSlides